Doctor Debunks Claim COVID Vaccine Is Linked To Swollen Testicles After Nicki Minaj's Controversial Tweet


September 14, 2021

 By William Beavers

Despite claims from Nicki Minaj that a family member's friend  was rendered impotent from the COVID-19 vaccine, a public health expert tells PEOPLE this is not a side effect of the shot.

On Monday, Minaj revealed that she would not be attending the Met Gala and then shared her thoughts about the requirement to be vaccinated in order to attend this year's event. 

"They want you to get vaccinated for the Met," she tweeted. "if I get vaccinated it won't be for the Met. It'll be once I feel I've done enough research. I'm working on that now. In the meantime my loves, be safe. Wear the mask with 2 strings that grip your head & face. Not that loose one."

She followed up the tweet by sharing a story about a family member's friend who she claimed "became impotent" after being vaccinated.

"My cousin in Trinidad won't get the vaccine cuz his friend got it and became impotent. His testicles became swollen," she wrote. "His friend was weeks away from getting married, now the girl called off the wedding. So just pray on it & make sure you're comfortable with ur decision, not bullied."

According to public health expert Dr. Leana Wen, impotency is not a known side effect of any of the COVID-19 vaccines that are currently authorized by the Food and Drug Administration.

"It is just not true that getting the COVID-19 vaccine is associated with infertility in either males or females," Dr. Wen, who is an emergency physician and public health professor at George Washington University, tells PEOPLE.

"In fact, we know that there are actually consequences, if somebody gets COVID-19, in terms of the impact on the male reproductive system," she says, adding: "There have been studies that linked scrotal discomfort and low sperm count to having COVID-19. In addition, there has been an association between scrotal swelling and congestion to having COVID-19. So, to emphasize, these are not associated with the vaccine but with the disease."

Source: Katie Campione, PEOPLE